Hi John Marcie,
Facial swelling can be caused by infection, an allergic reaction to a bug bite or sting, bruising, mouth problems, cancer or muscle inflammation or due to acetaminophen toxicity. Some of these causes don't apply to a young pup, but I'll mention them for future reference.
If it is due to infection you should find a cut or puncture somewhere. This swelling will often be warm and painful and your dog should have a fever normally with this type of swelling. Your vet will need to take care of the injury and possibly start your dog on antibiotics.
Swelling due to an allergic reaction is frequently caused by an insect bite or sting. Often the whole head will swell and it is generally not painful though your animal may be itchy. If you feel this may have happened you can give your dog Benadryl dose is up to 2mg per pound every 8 hours and see if that helps. If it doesn’t your vet should be consulted.
If the swelling is associated with acetaminophen poisoning (Tylenol) you often see itchy paws and your dogs gums may appear brownish. See your vet immediately.
If it is caused by a bruise then a trauma would have occurred and in light colored animals you may be able to see a discoloration of the skin.
Certain cancers can develop on the head causing swelling in a specific area. Swelling under the jaw may be a swollen lymph node.
Inflammation of a muscle is another possible cause for a dog’s face to swell and typically it is the lower jaw or the top of the head that swells.
An abscessed tooth can sometimes cause lumps or swelling of the muzzle or jaw. You will want to check your dog’s mouth and look for any broken or discolored teeth. If you find any, buffered aspirin can be given to a dog with a dosage of up to 5 mg per pound every 12 hours for pain until your dog can be seen by your Vet. Keep in mind that a dog's body does not metabolize aspirin in the same way as a human and thus should not be given more than a day or two without contacting your Vet.
As you can see there are many causes for swelling in the head and most will require that you seek medical treatment. Now you will sometimes get swelling as a reaction to a vaccination. These reactions usually occur within 24 hours of the vaccination. Benadryl can be used for this as well. YOu can read about this here:
Hope this helps.